Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 26, 2021, 9:39 AM CDT for Clark County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 9:39 AM CDT (14:39 UTC)
- Expired
- Jul 26, 2021, 10:15 AM CDT
- In force
- 36 min
- Issued by
- NWS La Crosse, WI
County Clark County, WI
The radar
The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS83 KARX 261439 SPSARX Special Weather Statement National Weather Service La Crosse WI 939 AM CDT Mon Jul 26 2021 WIZ029-261515- Clark- 939 AM CDT Mon Jul 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK COUNTY... At 938 AM CDT, a strong thunderstorm was located near Owen, or 20 miles southwest of Medford, moving east at 35 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. This storm will be near... Colby around 1005 AM CDT. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4497 9031 4473 9032 4486 9076 4503 9069 TIME...MOT...LOC 1438Z 287DEG 29KT 4493 9063 $$ JSB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 6:24 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 26, 6:24 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 624 AM CDT Mon Jul 26 2021 .SHORT TERM...(Today through Tuesday Night) Issued at 212 AM CDT Mon Jul 26 2021 Skies currently clear across the forecast area with a surface ridge of high pressure overhead. Temperatures as of 2 am ranged from the mid-50s in the sandy/bog country of central WI to the 60s/few low 70s elsewhere. Otherwise, monitoring a small complex of thunderstorms moving through west-central MN which was on a warm front moving north into the area and on the nose of 850mb moisture transport. So far, these were well-behaved. Consensus of Convective Allowing Models (CAMs) were showing this activity will be in the weakening phase as it reaches our western area (west of the Mississippi River) by daybreak as 850mb moisture transport wanes. Rest of today shaping up to be a very warm/somewhat muggy day with highs topping off in the 80s/lower 90s along with dew points in the mid-60s. Will see the likelihood of storm re-initiation this afternoon along that aforementioned warm front across portions of central MN into northern WI. This will be in response to a weak mid- level trough interacting with the warm front with a localized increase in 850mb moisture transport and low level warm air advection. Forecast Bufkit sounding show these storms will likley be elevated in nature given the fairly stout cap in place near 850- 800mb layer. Shear and Cape pretty respectable given amped up northwesterly flow and steepening mid-level lapse rates. So, will have to watch for a couple stronger/perhaps severe storms with damaging wind and large hail. CAMs showing the bulk of this storm activity will be along/north of I-94. Tonight, convection looks to get interesting as yet another weak wave in the northwest flow aloft swings through...again bring the likelihood of more thunderstorm development. Latest CAMs keep the bulk of this activity again north of I-94. As mentioned above, looks shear/cape will be ample enough to support a few strong to severe storms with large hail and damaging winds being the main threats. May also have to watch for localized very heavy rain with these storms as precipitable water values hover in the 1.5-1.75 inch range. For Tuesday, after a few lingering showers/storms, appears mid-level ridging takes place over the area for quiet/very warm and increasingly humid conditions. Afternoon highs look to top off in the 80s to lower 90s with dew points increasing into the mid-60s to lower 70s. Max heat indices should top off in the 95 to 100 range. Aforementioned warm front become nearly stationary somewhere between the I-90/94 corridors Tuesday night with yet another weak impulse riding in from the Northern Plains. This looks to be the focus for another chance of showers and storms. .LONG TERM...(Wednesday through Sunday) Issued at 212 AM CDT Mon Jul 26 2021 Not feeling too confident on temperatures for Wednesday given hints of continued showers and storm development overhead with that warm front/stationary front in the vicinity and northwest flow aloft/embedded impulses. Will go fairly close to the 50th percentile based on this which yields highs in the mid-80s to lower 90s. Otherwise, very muggy/uncomfortable day shaping up with maximum afternoon heat indices in the 100-105 range southwest of I-94. May need eventually heat headlines based on this...but will monitor how this all plays out given convection/cloud cover potential. A cold front then drops through the region Wednesday night into Thursday for another chance for showers/storms. Otherwise, this marks a shift in the pattern with the heat ridge retrograding westward and more troughing over us into the Great Lakes region for some cooling. That is, cooling back to seasonable/late July normal highs in the 80s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 624 AM CDT Mon Jul 26 2021 Main taf concern is the possibility of a shower or storm moving over the taf sites this morning. Latest surface analysis shows warm front extending from eastern South Dakota into central Minnesota. This warm front will be the focus for some showers/storms this morning and possibly this evening. Current showers/storms have diminished in intensity or weakened as they moved east into southern Minnesota. Due to the limited instability and weak lift over the taf sites...confidence is low for any shower or storm to impact both the taf sites. The warm front is expected to lift north into central Minnesota and western Wisconsin and any shower or storm development is expected to be north of the taf sites this afternoon through tonight. VFR conditions are expected to prevail. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...DTJ
Hazardous weather outlook, Jul 26, 3:03 AM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 303 AM CDT Mon Jul 26 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 303 AM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight A complex of thunderstorms over central Minnesota is expected to weaken as they approach the area this morning, staying below severe limits. Thunderstorms are expected to redevelop this afternoon across northern Wisconsin, moving into areas north of I-94 tonight. A few of these storms could become strong to severe with damaging winds and large hail being the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic storm chances will be seen Tuesday night through Thursday morning. A few storms could be strong to possibly severe with large hail and damaging winds being the main threats. A prolonged period of heat and humidity is expected through Wednesday with highest heat index values of 90 to 105. .SPOTTER INFORMATION STATEMENT... No action is anticipated at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. NOFWD
In the hours before
Special weather statement, Jul 26, 9:39 AM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 939 AM CDT Mon Jul 26 2021 WIZ029-261515- Clark- 939 AM CDT Mon Jul 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK COUNTY... At 938 AM CDT, a strong thunderstorm was located near Owen, or 20 miles southwest of Medford, moving east at 35 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. This storm will be near... Colby around 1005 AM CDT. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4497 9031 4473 9032 4486 9076 4503 9069 TIME...MOT...LOC 1438Z 287DEG 29KT 4493 9063 JSB
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.